Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Quad Cities, IA

May 26, 2007Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2007, 12:16 PM CDT for Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2007, 12:16 PM CDT (17:16 UTC)
Expired
May 26, 2007, 12:45 PM CDT
In force
29 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL

The radar

The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 261716
SVRDVN
IAC057-115-ILC071-131-261745-
/O.NEW.KDVN.SV.W.0041.070526T1716Z-070526T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1216 PM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERCER COUNTY IN NORTHWEST ILLINOIS...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 1245 PM CDT.

* AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED APPROXIMATELY NEAR
  MEDIAPOLIS...OR ABOUT 11 MILES SOUTH OF WAPELLO...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAKVILLE AND TOOLESBORO AROUND 1230 PM CDT...
  KEITHSBURG AND NEW BOSTON AROUND 1240 PM CDT...
  7 MILES WEST OF SEATON AND 7 MILES SOUTH OF JOY AROUND 1245 PM
  CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PENNY SIZE HAIL WAS REPORTED IN MEDIAPOLIS AT 1215 PM.

LAT...LON 4108 9130 4092 9120 4105 9072 4126 9084

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:55 AM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, May 26, 6:55 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
655 AM CDT SAT MAY 26 2007

.UPDATE...CONVECTION BREAKING OUT IN ERNEST AS MOISTURE FLUX/SPEED
CONVERGENCE AT H85 STRENGTHENS. AS A RESULT HAVE UPDATED CURRENT
FCST TO BRING IN HIGHER POPS QUICKER THAN EXPECTED.

.AVIATION UPDATE...IFR CIGS HAVE QUICKLY DEVELOPED SINCE 08Z ACROSS
THE FCST AREA AND ARE IMPACTING ALL TAF SITES. IFR IMPACTS SHOULD BE
FAIRLY SHORT LIVED AS SFC AND H85 WARM FRONTS CONTINUE TO SLOWLY
MOVE NORTH. CIGS SHOULD IMPROVE TO MVFR DURING THE MORNING HOURS.
CONVECTION HAS DEVELOPED MUCH QUICKER THAN EXPECTED DUE TO INCREASED
MOISTURE/SPEED CONVERGENCE AT H85. DRIER ATMOSPHERE AT KDBQ SHOULD
RESULT IN PRECIP HOLDING OFF FOR A FEW MORE HOURS WITH TSRA IMPACTS
AT THE REMAINING SITES.        ...08...

/PREVIOUS DISCUSSION/
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON AND
TONIGHT BRINGING A ROUND OF PRECIPITATION TO THE AREA. THIS FRONT IS
FORECAST TO STALL OUT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS
ON SUNDAY BEFORE HEADING BACK NORTH AS A WARM FRONT ON MONDAY.
ALTHOUGH THE HOLIDAY WEEKEND WILL BE WET...THERE SHOULD BE MANY
HOURS OF DRY WEATHER.

&&

.SHORT TERM...TODAY AND TONIGHT...
WX TO BE INTERESTING FOR THE NEXT 24 HRS. CURRENT WARM FRONT SITTING
OVER THE AREA GENERATING WAA CONVECTION IN THE NORTHEAST QUADRANT OF
THE CWFA. LLJ TO AID IN MOISTURE/SPEED CONVERGENCE THROUGH DAWN
WHICH MAY ALLOW SOME ISOLATED SHRA/TSRA TO DEVELOP OVER THE
REMAINDER OF THE CWFA. 06Z RUC SHOWS MOISTURE/SPEED CONVERGENCE TO
BECOME STRONGER DURING THE MORNING AND AFTERNOON AS SYNOPTIC SCALE
LIFT INCREASES IN RESPONSE TO APPROACHING SHORTWAVE. BEST CHANCES
FOR PRECIP LOOK TO BE THIS AFTERNOON/EVENING AS THE COLD FRONT
APPROACHES. PRECIP SHOULD START SHUTTING DOWN FROM NORTHWEST TO
SOUTHEAST AFTER 06Z TONIGHT AS BETTER LIFT/MOISTURE GETS SHUNTED OFF
TO THE SOUTH AND EAST.          ...08...

.LONG TERM...SUNDAY THROUGH FRIDAY...
THIS PERIOD IS DOMINATED BY PERSISTENT CHANCES FOR SHOWERS AND
THUNDERSTORMS AS AN ACTIVE UNSETTLED PATTERN TRANSITIONS INTO AN
ACTIVE COOLER UNSETTLED PATTERN.  ALL IN ALL...THIS REMAINS WELCOME
NEWS GIVEN OUR CURRENT RAINFALL DEFICITS IN OUR EASTERN 2/3. SUNDAY
SHOULD SEE PLEASANT AND DRY CONDITIONS GENERALLY FROM HIGHWAY 30
NORTH...WITH A INCREASING CHANCES FOR SHOWERS AND THUNDER FARTHER
SOUTH.  MORE OR LESS...DESPITE RAINFALL POTENTIAL THIS SHOULD BE
PRIMARILY DRY DAY EVEN IN THE SOUTH.

SUNDAY NIGHT THROUGH MONDAY NIGHT...MOIST WARM ADVECTION AND WEAK
FORCING WILL KICK IN ONCE AGAIN...MUCH LIKE TONIGHT AND EARLY
TODAY.  THE RESULT WILL BE SCATTERED SHOWERS AND SOME THUNDERSTORMS
AREA WIDE.  THE NEXT SHOT AT ORGANIZED RAINFALL SHOULD BE ASSOCIATED
WITH THE SLOW MOVING UPPER LOW AND SURFACE COLD FRONT APPROACHING
THE AREA BY TUESDAY NIGHT AND WEDNESDAY.  WHILE THERE IS STILL SOME
UNCERTAINTY ON HOW THE EXTENDED SOLUTIONS WILL HANDLE THIS UPPER
LOW...THEY ARE GENERALLY IN MUCH BETTER AGREEMENT ON THE 00Z RUNS
THROUGH TUESDAY NIGHT. HOWEVER...THE UKMET AND GFS SOLUTIONS FAVOR A
CUT OFF UPPER LOW PERSISTING BEYOND THIS TIME...AND THE 00Z ECMWF A
COMPLEX WEAK TROF WITH SIGNIFICANT ENERGY IN THE GULF OF MEXICO.
THIS ECMWF SOLUTION IS A DRAMATIC DEPARTURE FROM ITS PREVIOUS
SOLUTIONS WHICH SHOWED A MAJOR COLD WAVE FOR EARLY JUNE.  WHILE THIS
WAS FAVORED EARLIER...IT DOES SEEM LESS LIKELY AT THIS POINT.
 ...ERVIN...
&&

.AVIATION...
OVERALL MVFR CEILINGS EXPECTED ACROSS THE ENTIRE AREA DUE TO
PROXIMITY OF SFC AND H85 WARM FRONTS. TAF SITES MAY BRIEFLY GO VFR
DURING THE DAY BUT MVFR SHOULD BE PREDOMINANT. SCATTERED SHRA/TSRA
IS EXPECTED TO INCREASE IN COVERAGE DURING THE DAY WITH THE HIGHEST
COVERAGE DURING THE AFTERNOON/EVENING HOURS. CONDITIONS SHOULD
SLOWLY IMPROVE FROM NORTHWEST TO SOUTHEAST AFTER 27/06Z.   ...08...

DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

08/ERVIN
Hazardous weather outlook, May 26, 4:25 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 AM CDT SAT MAY 26 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
425 AM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS THE
ENTIRE AREA.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE
THUNDERSTORMS NORTHWEST OF A DUBUQUE TO OSKALOOSA LINE THIS
AFTERNOON AND EVENING. CURRENTLY...THE PRIMARY THREATS ARE HAIL AND
HIGH WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
OUTLOOK AREA NEARLY EVERY DAY THROUGH WEDNESDAY NIGHT.  OVERALL...
THE THREAT FOR SEVERE WEATHER APPEARS LOW...THOUGH EXACT DETAILS OF
ANY THUNDERSTORM EVENT ARE UNCLEAR AND MAY LATER INCLUDE SOME RISK
OF STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

08/ERVIN

In the hours before

Special weather statement, May 26, 11:09 AM CDT, 1 hour 7 minutes before
IAZ065>068-261700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1109 AM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL NOON CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     CLINTON...CEDAR...SCOTT AND MUSCATINE

INCLUDING THE FOLLOWING LOCATIONS
     BENNETT...BLUE GRASS...CALAMUS...CHARLOTTE...CLARENCE...
     DAVENPORT...DELMAR...DEWITT...DONAHUE...DURANT...ELDRIDGE...
     GRAND MOUND...LONG GROVE...LOST NATION...LOW MOOR...LOWDEN...
     MCCAUSLAND...MUSCATINE...PRINCETON...STANWOOD...TORONTO...
     WALCOTT...WELTON AND WHEATLAND

AT 1105 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST
OF CLARENCE TO BENNETT TO 6 MILES NORTHEAST OF MUSCATINE...OR ALONG
A LINE EXTENDING FROM 8 MILES EAST OF TIPTON TO 6 MILES NORTHEAST OF
MUSCATINE...MOVING EAST AT 30 MPH.

THIS LINE OF THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 40 TO 45
MPH...A BRIEF HEAVY DOWNPOUR AND FREQUENT DANGEROUS LIGHTNING.  IF
THESE STORMS APPROACH YOUR LOCATION...MOVE INDOORS AND STAY AWAY
FROM WINDOWS.
Special weather statement, May 26, 11:44 AM CDT, 32 minutes before
IAZ078-088-089-261715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1144 AM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1215 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     DES MOINES...HENRY AND LOUISA

INCLUDING THE FOLLOWING LOCATIONS
     AMBER...DANVILLE...LOWELL...MEDIAPOLIS...MORNING SUN...MOUNT
     PLEASANT...MOUNT UNION...NEW LONDON...OAKVILLE...ROME...SALEM...
     TOOLESBORO...WAPELLO AND WINFIELD

AT 1143 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
MORNING SUN TO NEW LONDON TO 4 MILES SOUTHWEST OF SALEM...OR ALONG A
LINE EXTENDING FROM 10 MILES SOUTHWEST OF WAPELLO TO 9 MILES EAST OF
MOUNT PLEASANT TO 12 MILES SOUTHWEST OF MOUNT PLEASANT...MOVING EAST
AT 25 MPH.

THIS LINE OF THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 40 TO 45
MPH...SMALL HAIL...A BRIEF HEAVY DOWNPOUR AND FREQUENT DANGEROUS
LIGHTNING.  IF THESE STORMS APPROACH YOUR LOCATION...MOVE INDOORS
AND STAY AWAY FROM WINDOWS.
Special weather statement, May 26, 11:50 AM CDT, 26 minutes before
IAZ040-041-051-052-261730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1150 AM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1230 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     DELAWARE...BUCHANAN...NORTHERN BENTON AND NORTHERN LINN

INCLUDING THE FOLLOWING LOCATIONS
     ALBURNETT...CENTER POINT...CENTRAL CITY...COGGON...DELAWARE...
     DELHI...DUNDEE...EARLVILLE...GARRISON...GREELEY...HOPKINTON...
     MANCHESTER...MASONVILLE...ONEIDA...PARIS...PRAIRIEBURG...
     QUASQUETON...ROWLEY...RYAN...TROY MILLS...URBANA...VINTON...
     WALKER...WAUBEEK AND WINTHROP

AT 1147 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM WINTHROP TO 4
MILES NORTH OF URBANA TO GARRISON...OR ALONG A LINE EXTENDING FROM 7
MILES EAST OF INDEPENDENCE TO 11 MILES NORTHEAST OF VINTON TO 5
MILES WEST OF VINTON...MOVING EAST AT 30 MPH.

THIS LINE OF THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 40 TO 45
MPH...SMALL HAIL...A BRIEF HEAVY DOWNPOUR AND FREQUENT DANGEROUS
LIGHTNING.  IF THESE STORMS APPROACH YOUR LOCATION...MOVE INDOORS
AND STAY AWAY FROM WINDOWS.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:46 PM CDTSevere Thunderstorm WarningDVNMercer29 min
May 26, 1:18 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer23 min
May 26, 1:22 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson38 min
May 26, 4:46 PM CDTTornado WarningDVNDubuque29 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.